New Mexico, 2002

Damaging Wind in New Mexico, August 28, 2002

August 28, 2002 · NWS ABQ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 28, 8:50 PM MST, 5 minutes earlier.

Area forecast discussion, Aug 28, 8:50 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
950 PM MDT WED AUG 28 2002

ZONES UPDATED TO REFLECT CANCELLATION OF SEVERE TSTM WATCH NORTHEAST
AND TO TONE BACK TSTM WORDING FOR REMAINDER OF TONIGHT. OTHERWISE
NO CHANGES BEYOND TONIGHT.

.ABQ...NONE.

KH

In the hours before

Local storm report, Aug 28, 4:01 PM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
501 PM MDT WED AUG 28 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 AM    FOLSOM                    NM   .75 INCH HAIL
08/28/02   UNION

0448 AM    5 NE FOLSOM              NM   1.00 INCH HAIL
08/28/02   UNION

0458 AM    19 NE SPRINGER            NM   1.00 INCH HAIL
08/28/02   COLFAX
Local storm report, Aug 28, 4:01 PM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
501 PM MDT WED AUG 28 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 AM    FOLSOM                    NM   .75 INCH HAIL
08/28/02   UNION

0448 AM    5 nef FOLSOM              NM   1.00 INCH HAIL
08/28/02   UNION

0458 AM    19 NE SPRINGER            NM   1.00 INCH HAIL
08/28/02   COLFAX
Local storm report, Aug 28, 4:34 PM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
534 PM MDT WED AUG 28 2002

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0506 AM    DES MOINES                NM   .75 INCH HAIL
08/28/02   UNION
Special weather statement, Aug 28, 8:32 PM MST, 23 minutes before
NMZ006-007-013-290400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
932 PM MDT WED AUG 28 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CLEARED ALL PARTS OF
NEW MEXICO FROM SEVERE THUNDERSTORM WATCH 651. COUNTIES CLEARED
INCLUDE:

IN EAST CENTRAL NEW MEXICO...
  QUAY

IN NORTHEAST NEW MEXICO...
  HARDING         UNION

KH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Curry

When
August 28, 8:55 PM MST
Where
Curry County, Clovis Arpt
Measured
50 kt (58 mph)
Reported by
OFFICIAL NWS OBS.
Coordinates
34.433, -103.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2002Every state in 2002This day in weather historyWarnings in New Mexico, August 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314934.